Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 9:31 PM CST for Montgomery County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2007, 9:31 PM CST (03:31 UTC)
- Expired
- Feb 20, 2007, 10:15 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 9:45 PM CST | HAIL 0.75 | 3 N Clarksville, TN | GROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL STONE WERE PENNY SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210333 SVROHX TNC125-210415- /O.NEW.KOHX.SV.W.0002.070221T0331Z-070221T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 931 PM CST TUE FEB 20 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 1015 PM CST * AT 928 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 17 MILES WEST OF CLARKSVILLE...OR ABOUT 11 MILES WEST OF FORT CAMPBELL NORTH...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 950 PM CST THIS STORM EARLIER PRODUCED HAIL THE SIZE OF QUARTERS AT BUMPUS MILLS IN NORTHERN STEWART COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAILS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3664 8764 3649 8763 3643 8712 3663 8710 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 210356 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 955 PM CST TUE FEB 20 2007 TNC125-210415- /O.CON.KOHX.SV.W.0002.000000T0000Z-070221T0415Z/ MONTGOMERY TN- 955 PM CST TUE FEB 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR NORTHEASTERN MONTGOMERY COUNTY... AT 952 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST NORTH OF CLARKSVILLE...OR OVER FORT CAMPBELL...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GUTHRIE BY 1010 PM CST AT 945 PM CST...HAIL THE SIZE OF PENNIES WAS REPORTED BY THE PUBLIC AROUND 3 MILES NORTH OF CLARKSVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY MORNING FOR TENNESSEE. LAT...LON 3664 8750 3651 8745 3648 8712 3665 8710 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:14 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 20, 9:14 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 914 PM CST TUE FEB 20 2007 .DISCUSSION... TSTM ACTIVITY NOW MOVING INTO STEWART COUNTY. LATEST 00Z MODEL RUNS STILL IN SUPPORT OF SHOWER AND SCATTERED TSTM ACTIVITY SPREADING ACROSS THE CWA. MODEL QPF IS RATHER LIGHT WHICH MEANS THAT THE STRONGER STORM COVG WILL BE MORE ISOLATED TO SCT IN NATURE. FOR NOW...NO UPDATE NEEDED. HOWEVER...UNLESS REINTENSIFICATION OF STORMS UPSTREAM OCCURS...WATCH MAY BE DROPPED PRIOR TO 06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 AM CST TUE FEB 20 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 450 AM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING THE CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND SUNDAY MORNING. 04
In the hours before
Special weather statement, Feb 20, 8:23 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CST TUE FEB 20 2007 TNZ005-210320- STEWART- 823 PM CST TUE FEB 20 2007 ...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE WEST... AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE... AND MOVING EAST AT 30 MPH. THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND OR SHORTLY AFTER 9 PM CST. PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Feb 20, 10:25 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 20 min |
| Feb 20, 11:02 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| Feb 21, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.